Alert archive / Ohio / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 71, NWS Wilmington, OH

May 28, 2002Clermont County, Warren County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at May 28, 2002, 12:52 PM EDT for Clermont County, Warren County, Ohio. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 28, 2002, 12:52 PM EDT (16:52 UTC)
Expired
May 28, 2002, 1:30 PM EDT
In force
38 min
Issued by
NWS Wilmington, OH
Area
Whole counties

Counties Clermont County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 35 km from the middle of the area, began a volume at 16:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.9 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2002-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 341 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2002-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
341 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1186 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 281652
SVRILN
OHC025-165-281730-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1251 PM EDT TUE MAY 28 2002

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WARREN COUNTY IN SOUTHWEST OHIO...
  CLERMONT COUNTY IN SOUTHWEST OHIO...

* UNTIL 130 PM EDT...

* AT 1251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES SOUTH OF MORROW...OR ABOUT 7 MILES WEST
  OF BLANCHESTER...MOVING EAST AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  AMELIA...
  BATAVIA...
  BETHEL...
  FELICITY...
  MILFORD...
  MORROW...
  NEW RICHMOND...
  WILLIAMSBURG...
  WITHAMSVILLE...

IF YOU ARE IN THE PATH OF THIS STORM TAKE SHELTER NOW.

$$
AR/JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 9:59 AM EDT, 2 hours 53 minutes earlier.

Area forecast discussion, May 28, 9:59 AM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
959 AM EDT TUE MAY 28 2002

LTST SFC ANALYSIS SHWS WEAK BOUNDARY ORIENTED E-W ACRS NRN OH.
BAGGY TROF OVR THE PLNS WITH WK S/WVS TRACKING INTO OH VLY. ONE WK
S/WV OVR IN IS FCST TO TRACK INTO OH TDA. SCTD TSTMS HV DEVLPD AHD
OF THIS FEATURE ACRS THE NRN MIAMI VLY INVOF THE FNTL BOUNDARY.
VIS SATL IMGRY SHWS CONVECTIVE OUTFLOW BOUNDARY FM NR CMH TO JUST S
OF DAY INTO E CNTRL IN. FCST SOUNDINGS INDICATE NO CAP TDA WITH
MODERATE INSTBY BTWN 1200-1600 J/KG THIS AFTN. FIELD OF UPR DIV
WL ALSO HELP SUPP CONTD SHWR/TSTM DVLPMNT TDA. STORM MOVEMENT FM
THE SOUTHWEST ARND 10KTS WITH PROPAGATION VECTOR FROM THE NE.
THIS SHUD RESULT IN SOME BACKBUILDING WITH LCL HVY RAIN PSBL.

WL ONLY MAKE SOME ADJUSTMENTS TO FCST POPS AND SKY CONDITIONS TDA.
ENERGY BLOCK METHOD YIELDS A HI NR 80. CURR FCST TEMPS LOOK GOOD.

.ILN...NONE.
AR

In the hours before

Local storm report, May 28, 8:28 AM EDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
828 AM EDT TUE MAY 28 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0730 AM    2 SW JOHNSTOWN            OH   FLOOD
05/28/02   LICKING                        CLOVER VALLEY ROAD SOUTH                                          CLOVER VALLEY ROAD SOUTH
                                          OF HIGHWAY 62 UNDERWATER
Local storm report, May 28, 8:37 AM EDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
837 AM EDT TUE MAY 28 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0630 PM    3 E RICHMOND              IN   WIND DAMAGE
05/25/02   WAYNE                          LARGE LIMBS DOWN

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 1:27 PM EDTSevere Thunderstorm WarningILNClermont, Hamilton48 min
May 28, 3:42 PM EDTFlash Flood WarningILNScioto2 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.